Vol. 22

Front:[PDF file] Back:[PDF file]
Latest Volume
All Volumes
All Issues
2011-12-24

An Improved Transient Quasi-Analysis Method for Offset Reflector in Impulse Radiating Antenna Applications

By Chuan Wu, Feng Yang, Junming Diao, Jun Ou Yang, and Haijing Zhou
Progress In Electromagnetics Research M, Vol. 22, 233-243, 2012
doi:10.2528/PIERM11111202

Abstract

A transient quasi-analytic method is improved to analyze the offset reflector for impulse radiating antenna (IRA) applications. Physical optic (PO) approximation and analytic time transform (ATT) are utilized to investigate the time domain (TD) radiating characteristics of the offset reflector. With the appropriate coordinate transformation, the TD far-field integral problem can be simplified to one dimensional angular integral which is independent of the reflector's size. In addition, the Fast Fourier Transform (FFT) of impulse responses is compared to the direct frequency domain result, and good agreement is obtained.

Citation


Chuan Wu, Feng Yang, Junming Diao, Jun Ou Yang, and Haijing Zhou, "An Improved Transient Quasi-Analysis Method for Offset Reflector in Impulse Radiating Antenna Applications," Progress In Electromagnetics Research M, Vol. 22, 233-243, 2012.
doi:10.2528/PIERM11111202
http://www.jpier.org/PIERM/pier.php?paper=11111202

References


    1. Baum, C. E., "Radiation of impulse-like transient fields,", Sensor and Simulation Note 321, Weapons Laboratory, Nov. 25, 1989.

    2. McLean, J. S., R. Sutton, and H. Foltz, "The minimum phase nature of the transfer function of the impulse radiating antenna," PIERS Online, Vol. 7, No. 4, 380-386, 2011.
    doi:10.1109/LAWP.2011.2157070

    3. Bajracharya, C., S. Xiao, C. E. Baum, and K. H. Schoenbach, "Target detection with impulse radiating antenna," IEEE Antenna and Wireless Propagation Letters, Vol. 10, 496-499, 2011.

    4. Kim, K. and W. R. Scott, "Impulse-radiating antenna with an offset geometry," IEEE Trans. Antennas and Propagat., Vol. 53, 1738-1744, 2005.
    doi:10.2528/PIER09120104

    5. Li, J., L.-X. Guo, and H. Zeng, "FDTD method investigation on the polarimetric scattering from 2-d rough surface," Progress In Electromagnetics Research, Vol. 101, 173-188, 2010.
    doi:10.2528/PIER09032003

    6. Zhang, G. H., M. Xia, and X. M. Jiang, "Transient analysis of wire structures using time domain integral equation method with exact matrix elements," Progress In Electromagnetics Research, Vol. 92, 281-298, 2009.

    7. Sun, E.-Y. and W. V. T. Rusch, "Time-domain physical-optics," IEEE Trans. Antennas and Propagat., Vol. 42, 9-15, 1994.
    doi:10.1109/8.761065

    8. Johansen, P. M., "Time-domain version of the physical theory of diffraction," IEEE Trans. Antennas and Propagat., Vol. 47, 261-270, 1999.
    doi:10.1109/TAP.2007.897204

    9. Rousseau, P. R., P. H. Pathak, and H.-T. Chou, "A time domain formulation of the uniform geometrical theory of diffraction for scattering from a smooth convex surface," IEEE Trans. Antennas and Propagat., Vol. 55, 1522-1534, 2007.
    doi:10.1109/8.280715

    10. Heyman, E., "Pulsed beam propagation in inhomogeneous medium," IEEE Trans. Antennas and Propagat., Vol. 42, 311-319, 1994.
    doi:10.1109/TAP.2010.2044347

    11. Chou, H.-T., S.-C. Tuan, and H.-H. Chou, "Transient analysis of scattering from a perfectly conducting parabolic reflector illuminated by a gaussian beam electromagnetic field," IEEE Trans. Antennas and Propagat., Vol. 58, 1711-1719, 2010.

    12. Tuan, S.-C. and H.-T. Chou, "Analytical solutions of TD scattering fields from parabolic reflector antenna illuminated by plane waves and gaussian beams," PIERS Proceedings, 1467-1470, Xian, China, Mar. 22-26, 2010.

    13. Rousseau, P. R., "Time domain version of the uniform geometrical theory of diffraction,", Ph.D. Dissertation, ElectroScience Lab., The Ohio State University, Columbus, 1995.
    doi:10.1109/8.931145

    14. Chou, H.-T., P. H. Pathak, and R. J. Burkholder, "Novel Gaussian beam method for the rapid analysis of large reflector antennas," IEEE Trans. Antennas and Propagat., Vol. 49, 880-893, 2001.
    doi:10.1029/97RS00713

    15. Chou, H.-T. and P. H. Pathak, "Uniform asymptotic solution for the EM reflection and diffraction of an arbitrary Gaussian beam by a smooth surface with an edge," Radio Sci., Vol. 32, 1319-1336, 1997.
    doi: --- Either ISSN or Journal title must be supplied.